The doctor prescribed me with metronidazole two weeks ago to take for 2 days and I still have the symptoms. Then he prescribed me with the same thing recently but this time for 7 days. It's frustrating me because I still have a discharge and the smell slightly went away. The discharge is sometimes clear, then other times like a whitish discharge. I feel as if other people can smell me.
Did you get a diagnosis from your doctor? It sounds as though you may have bacterial vaginosis (BV).
Bacterial vaginosis is caused by a disturbance of normal bacterial equilibrium in the vagina. In bacterial vaginosis, there is an overgrowth of anaerobic bacteria (bacteria that grow without oxygen). Odour and discharge (creamy white and foamy) are the most common symptoms.
Bacterial vaginosis can be treated successfully with antibiotics.
In most cases, metronidazole tablets taken over five to seven days are recommended, as they're considered to be the most effective treatment.
Your doctor may have underestimated the severity of your infection. All the best.
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Nov 2018 • 34 answers
Updated 24 Dec 2016 • 1 answer
Updated 22 May 2015 • 1 answer
Updated 12 Jun 2015 • 1 answer
Updated 11 days ago • 1 answer